Ask a doctor

I Had Juvederm Injected Around my Mouth 5 Months Ago and Have Puffiness and Strange Feeling Around my Lips when I Awake?

this happens every morning and it also leaves a dry feeling in my mouth. I can feel the collagen above my upper lip. It feels large and hard.

Doctor Answers (3)

Post Juvederm Puffiness

+1

Thank you for your question. Juvederm is not a collagen, but instead a hyaluronic acid filler. It's not unusual to feel the lumpiness from the filler as long as you don't visibly see the lump. I would recommend getting an evaluation by your primary care doctor if this continues or symptoms worsen. I hope this helps.

Bay Area Dermatologist
4.5 out of 5 stars 12 reviews

Lip juvederm

+1

Juvederm injections for lip augmentation can cause swelling which is usually temporary. if one is experiencing swelling lasting for more than 1-2 weeks, one must seek immediate medical attention. Juvederm might have to be dissolved in order to improve the swelling

New York Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Juvederm in lips causing "puffiness and strange feeling"

+1

It's unusual to have swelling and problems 5 months after Juvederm treatment.  You should return to your doctor to have that evaluated. Keep in mind Juvederm is a humectant and it will pull moisture from your body and expand.  If you retain fluids after you eat salty foods it can make the Juvederm swell too. Lying flat overnight can cause cause more swelling but this usually improves once you are up and moving around. The strange feeling can be caused by the swelling pressing on nerve endings in the area. There is an enzyme that can be injected to dissolve Juvederm if necessary.

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.